Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Delay In Periods Post Childbirth?

Hi, I've been on the Norgeston mini pill for approximately 2 months as I had a baby 16 weeks ago. I am not breastfeeding, but I haven't received a menstrual period yet. However, I have been experiencing lots of clear discharge for at least the past two weeks. I took a pregnancy test about three weeks ago and it was negative. Is this normal?
Tue, 8 Dec 2015
Report Abuse
OBGYN 's  Response
Hi
Dr. Purushottam welcomes you to HCM virtual clinic!
Thanks for consulting at my virtual clinic. I have carefully gone through your case, and I think I have understood your concern. I will try to address your medical concerns and would suggest you the best of the available treatment options.
1]Please do not panic or do not worry.
2] Many women experience post pill amenorrhoea, i.e. no menses after stopping the pills . It is rare but not uncommon.
3] The pill that you have taken is progesterone only pill - POP, it takes 3 to 4 weeks to restore lining of uterus- (endometrium)- to be thick enough to peel off and start menses.
4] If you have already passed 2 to 3 weeks after stopping pills, and urine test is negative; I will suggest to use barrier method like Condom; and a course of low dose pills like OVRAL L once at night for 21 days.After finishing this course, you are supposed to resume menses within a week's time.
I hope my answer helps you.
Thanks.
Wish you great health.
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Breastfeeding


Loading Online Doctors....
What Causes Delay In Periods Post Childbirth?

Hi Dr. Purushottam welcomes you to HCM virtual clinic! Thanks for consulting at my virtual clinic. I have carefully gone through your case, and I think I have understood your concern. I will try to address your medical concerns and would suggest you the best of the available treatment options. 1]Please do not panic or do not worry. 2] Many women experience post pill amenorrhoea, i.e. no menses after stopping the pills . It is rare but not uncommon. 3] The pill that you have taken is progesterone only pill - POP, it takes 3 to 4 weeks to restore lining of uterus- (endometrium)- to be thick enough to peel off and start menses. 4] If you have already passed 2 to 3 weeks after stopping pills, and urine test is negative; I will suggest to use barrier method like Condom; and a course of low dose pills like OVRAL L once at night for 21 days.After finishing this course, you are supposed to resume menses within a week s time. I hope my answer helps you. Thanks. Wish you great health.